Alert archive / Florida / Tornado Warnings in 2026
Tornado Warning 12, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Feb 15, 2026, 3:42 PM EST for Lafayette County, Florida. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 15, 2026, 3:42 PM EST (20:42 UTC)
- Expired
- Feb 15, 2026, 4:00 PM EST
- In force
- 18 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Lafayette County, FL
The radar
The Moody AFB radar (KVAX), 99 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 15, 3:57 PM EST | TSTM WND DMG | Midway, FL | Trees down on wires in Day, Mayo, and Hatch Bend. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 8:35 AM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
857
WFUS52 KTAE 152042
TORTAE
FLC067-152100-
/O.NEW.KTAE.TO.W.0012.260215T2042Z-260215T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
342 PM EST Sun Feb 15 2026
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Central Lafayette County in Big Bend Florida...
* Until 400 PM EST.
* At 341 PM EST, a severe thunderstorm capable of producing a tornado
was located near Mayo, moving northeast at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Mayo around 345 PM EST.
Other locations impacted by this tornadic thunderstorm include San
Pedro Junction and Alton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2989 8323 3001 8328 3009 8311 3008 8307
3007 8307 3005 8303 3003 8301 3001 8300
3001 8298 2999 8296 2996 8295
TIME...MOT...LOC 2041Z 246DEG 54KT 3000 8316
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
73-YOUNGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Feb 15, 12:47 PM EST, 2 hours 55 minutes earlier. Its key messages:
- Issued at 1246 PM EST Sun Feb 15 2026
- There is a Slight Risk (Level 2 of 5) of Severe Weather along and to the east of a line of thunderstorms today. Damaging wind gusts in excess of 60 mph and a couple tornadoes embedded within the line are the primary concerns. A Tornado Watch is in effect for much of the region through 3 PM CT/4 PM ET.
- Gusty winds ahead of the line of thunderstorms are expected. Frequent gusts of 30 to 40 mph are forecast, especially across the Florida Big Bend into South-Central Georgia. A Wind Advisory remains in effect for the aforementioned areas into this evening.
- A Small Craft Advisory is in effect for all of the coastal waters through tonight, along with a high rip current risk along the Gulf Beaches and high surf at the Emerald Coast beaches into Monday.
- There is a medium to high (50 to 80 percent) chance of well above normal highs exceeding 80 degrees between Thursday and Saturday, which may approach daily record values at some of our climate sites.
Area forecast discussion, Feb 15, 12:47 PM EST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1247 PM EST Sun Feb 15 2026
...New AVIATION...
.KEY MESSAGES...
Issued at 1246 PM EST Sun Feb 15 2026
- There is a Slight Risk (Level 2 of 5) of Severe Weather along and
to the east of a line of thunderstorms today. Damaging wind gusts in
excess of 60 mph and a couple tornadoes embedded within the line
are the primary concerns. A Tornado Watch is in effect for much of
the region through 3 PM CT/4 PM ET.
- Gusty winds ahead of the line of thunderstorms are expected.
Frequent gusts of 30 to 40 mph are forecast, especially across the
Florida Big Bend into South-Central Georgia. A Wind Advisory
remains in effect for the aforementioned areas into this evening.
- A Small Craft Advisory is in effect for all of the coastal waters
through tonight, along with a high rip current risk along the
Gulf Beaches and high surf at the Emerald Coast beaches into Monday.
- There is a medium to high (50 to 80 percent) chance of well above
normal highs exceeding 80 degrees between Thursday and Saturday,
which may approach daily record values at some of our climate sites.
&&
.SHORT TERM...
(This Afternoon through Monday)
Issued at 1120 AM EST Sun Feb 15 2026
As of 1150 AM ET, a line of thunderstorms is moving through the FL
Big Bend and portions of Southwest GA. Along and ahead of the line,
a Tornado Watch is in effect through 3 PM CT/4 PM ET. Damaging
thunderstorm wind gusts in excess of 60 mph and a couple tornadoes
embedded within the line of storms are the primary concerns. The
line of storms will exit the Suwanee Valley of GA and the FL Big
Bend between 5 PM and 6 PM ET. A Wind Advisory remains in effect
until 6 PM ET for gusty southerly winds ahead of the line. Frequent
gusts of 30 to 40 mph are forecast.
Low pressure and attendant cold front move east of the area early
tonight. With a moist air mass remaining in place, patchy fog is
possible especially if winds decouple enough late tonight.
A Small Craft Advisory is in effect for all of the coastal waters
through tonight, along with a high rip current risk along the
Gulf Beaches and high surf at the Emerald Coast beaches into Monday.
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 1120 AM EST Sun Feb 15 2026
Looking ahead, a warm period of weather is on tap from Tuesday
through Friday, with highs warming well into the 70s to around 80.
There is a medium to high (50 to 80 percent) chance of well above
normal highs exceeding 80 degrees between Thursday and Saturday,
which may approach daily record values at some of our climate sites.
Mainly dry weather Monday through Wednesday with the next chance of
showers on Thursday and Friday. The pattern looks increasingly
favorable for fog by midweek as a moist air mass overspreads the
region.
&&
.AVIATION...
(18Z TAFS)
Issued at 1246 PM EST Sun Feb 15 2026
A strong and nearly solid thunderstorm squall line has moved east
of TLH and will cross VLD from now through 20z. Where the line
has moved on, a dry slot will follow, with a 2-4 hour long wedge
of simply fair weather cumulus, albeit with gusty west winds. Then
an upper low will move across the terminals during the late
afternoon and early evening, bringing a round of showers with
somewhat reduced vsbys. Once the upper low moves on late this
evening, the terminals will be left with steady post-frontal
stratus. The post-frontal stratus will start to scatter out a few
hours after sunrise Monday, as surface winds clock around
northeasterly.
&&
.MARINE...
Issued at 1120 AM EST Sun Feb 15 2026
A Small Craft Advisory is in effect for all of the coastal waters
into tonight for southerly winds around 20 to 25 knots with brief in
excess of 34 knots and seas just offshore of 6 to 9 feet. Briefly
higher winds and seas are likely as a line of thunderstorms sweeps
across the waters from west to east prior to sunset. In addition,
brief wind gusts in excess of 34 knots are likely preceding this
line as well. Winds will clock around to the west and begin to
diminish with the passage of a cold front tonight, when any patchy
fog will dissipate. A gradual return to tranquil boating conditions
is expected by Tuesday as seas decrease.
&&
.FIRE WEATHER...
Issued at 1120 AM EST Sun Feb 15 2026
The air mass begins to dry out tonight in the wake of a cold frontal
passage with dry weather on tap through Wednesday. Afternoon Min RH
dips down into the 50s each day with some pockets of 40s possible.
Fair dispersion is expected Monday and Tuesday with modest mixing
heights and northeast transport winds clocking around to southeast,
expect lower values along the Apalachee Bay coast, especially Tuesday.
&&
.HYDROLOGY...
Issued at 1120 AM EST Sun Feb 15 2026
Radar-estimated rainfall as of late this morning much of Southeast
AL and the Eastern FL Panhandle indicates 1-2 inches of rainfall,
with a strip of ~3" amounts from Walton into Geneva Counties. The
remainder of the region will see around 1 inch of rain with pockets
of 2" possible, until the rain ends by tonight. This is welcomed
rain given the ongoing severe to extreme drought. WPC also maintains
a Marginal Risk (Level 1 of 4) for excessive rainfall today; the
main concern is nuisance flooding of poor drainage areas, as the
bar for flash flooding is very high. No river flooding issues are
expected.
In terms of coastal flood potential, the slightly faster arrival of
the front means the gusty southerly winds should be turning more
westerly in Apalachee Bay. That said, water levels will approach
around 1.5 ft above MHHW around the times of high tide this evening
into early Monday morning. This is sufficient to get some locals
into Action Stage, especially in the upper reaches of the bay.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 56 69 49 72 / 30 0 0 0
Panama City 56 70 53 69 / 10 0 0 0
Dothan 54 69 48 71 / 40 0 0 0
Albany 53 69 45 70 / 60 0 0 0
Valdosta 54 69 46 72 / 50 0 0 0
Cross City 54 72 47 77 / 50 0 0 0
Apalachicola 56 68 53 64 / 10 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 6 PM EST this evening for FLZ015>019-027>029-
034-115-118-127-128-134-326-426.
High Rip Current Risk through late Monday night for FLZ108-112-
114-115.
High Surf Advisory until 5 AM EST /4 AM CST/ Monday for FLZ108-
112-114.
GA...Wind Advisory until 6 PM EST this evening for GAZ125>131-143>148-
155>161.
AL...None.
GM...Small Craft Advisory until 1 AM EST Monday for GMZ730-755-765-
775.
Small Craft Advisory until 6 PM CST this evening for GMZ735.
Small Craft Advisory until 6 AM CST Monday for GMZ751-752-770-
772.
&&
SHORT TERM...LF
LONG TERM....LF
AVIATION...Haner
MARINE...LF
FIRE WEATHER...LF
HYDROLOGY...LFIn the hours before
Local storm report, Feb 15, 1:30 PM EST, 2 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
130 PM EST Sun Feb 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM Tstm Wnd Dmg 1 NE Bethany 30.87N 84.72W
02/15/2026 Decatur GA 911 Call Center
Quite a few trees blown down along Spring
Creek Rd. A car was blown off the road.
&&
HanerLocal storm report, Feb 15, 1:39 PM EST, 2 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
139 PM EST Sun Feb 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM Tstm Wnd Dmg 3 S Grady Co a/P 30.85N 84.16W
02/15/2026 Grady GA Fire Dept/Rescue
A tree was blown across Shiloh Rd in the 200
block.
&&
HanerLocal storm report, Feb 15, 1:43 PM EST, 1 hour 59 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
143 PM EST Sun Feb 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM Tstm Wnd Dmg 2 N Forest Meadows Park 30.57N 84.28W
02/15/2026 Leon FL Emergency Mngr
There was a tree down on N Meridian Rd at
Gardner.
&&
HanerLocal storm report, Feb 15, 2:05 PM EST, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
205 PM EST Sun Feb 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 AM Tstm Wnd Dmg 2 NNE Whigham 30.92N 84.31W
02/15/2026 Grady GA Utility Company
Grady EMC reports a broken power pole,
affecting 109 members.
&&
HanerLocal storm report, Feb 15, 2:14 PM EST, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
214 PM EST Sun Feb 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM Tstm Wnd Gst 4 SSE Port Leon 30.07N 84.18W
02/15/2026 M44 MPH Wakulla FL Mesonet
Courtesy FSWN Wakulla St Marks Lighthouse.
1209 PM Non-Tstm Wnd Gst 1 SSW Madison 30.45N 83.42W
02/15/2026 M43 MPH Madison FL Mesonet
Courtesy FSWN Madison County EOC.
&&Local storm report, Feb 15, 2:41 PM EST, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
241 PM EST Sun Feb 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 AM Tstm Wnd Dmg 4 SSE Hanover 30.88N 84.64W
02/15/2026 Decatur GA 911 Call Center
This updates the location of an earlier LSR
focused on Spring Creek Rd. A car was blown
off the road and trees blown down at Spring
Creek Rd and Pineywoods Dr.
&&
HanerThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 12:33 AM EST | Wind Advisory | TAE | Dixie, Franklin, Gadsden, Jefferson, Lafayette, Leon and 4 more | 17 hr |
| Feb 15, 6:48 AM EST | Special Marine Warning | TAE | 3 hr | |
| Feb 15, 7:49 AM EST | Special Weather Statement | TAE | Walton | 56 min |
| Feb 15, 8:39 AM EST | Special Weather Statement | TAE | Holmes, Washington | 66 min |
| Feb 15, 9:36 AM EST | Special Marine Warning | TAE | 114 min | |
| Feb 15, 9:41 AM EST | Special Weather Statement | TAE | Bay, Calhoun, Jackson, Washington | 64 min |
| Feb 15, 10:30 AM EST | Special Weather Statement | TAE | Gulf | 45 min |
| Feb 15, 10:45 AM EST | Tornado Warning | TAE | Gadsden, Jackson | 30 min |
| Feb 15, 10:55 AM EST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gadsden, Gulf, Jackson, Leon and 2 more | 65 min |
| Feb 15, 11:29 AM EST | Special Marine Warning | TAE | 2 hr | |
| Feb 15, 11:32 AM EST | Severe Thunderstorm Warning | TAE | Franklin, Leon, Liberty, Wakulla | 58 min |
| Feb 15, 11:42 AM EST | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon, Liberty, Wakulla | 63 min |
| Feb 15, 1:21 PM EST | Special Marine Warning | TAE | 3 hr | |
| Feb 15, 2:18 PM EST | Severe Thunderstorm Warning | TAE | Madison | 27 min |
| Feb 15, 3:37 PM EST | Severe Thunderstorm Warning | TAE | Lafayette | 23 min |
| Feb 15, 3:56 PM EST | Severe Thunderstorm Warning | TAE | Lafayette | 19 min |
Nearby
Tornado Warnings in Florida, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.